Tornadoes · United States · Oklahoma · 2011

EF2 tornado, Hominy to Pawhuska Arpt, Oklahoma, May 24, 2011

From Hominy to Pawhuska Arpt, this EF2 tornado ran 17.0 miles across Osage County on May 24, 2011, touching down at 6:49 PM CDT and reaching 750 yards wide. It killed nobody, and did $20,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
May 24, 2011
Touchdown
6:49 PM CDT (23:49 UTC)
Lifted
7:14 PM CDT (00:14 UTC)
On the ground
25 minutes
Path length
17.0 miles (27.4 km)
Path width
750 yards (686 m)
Deaths
0
Injuries
0
Property damage
$20,000
County
Osage County
Touchdown point
36.465, -96.576
Lift-off point
36.676, -96.423
Record number
1105241749-01

The damage survey

5 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 107 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Severe thunderstorms developed along a dry line over central Oklahoma during the afternoon hours. Very unstable air and strong wind shear east of the dry line supported supercell thunderstorm structures, which persisted as the storms moved into eastern Oklahoma during the evening hours. These severe storms produced tornadoes, large hail to golfball size, and very strong damaging downburst wind across much of eastern Oklahoma.

A tornado uprooted several trees and snapped large tree limbs. Maximum estimated wind in the tornado based on this damage was about 95 mph.

A tornado snapped or uprooted a number of large trees and snapped power poles. Maximum estimated wind in the tornado based on this damage was about 115 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

41 minutes of warning. NWS TSA issued a tornado warning for this county at 23:08 UTC, 41 minutes before the tornado touched down, in force until 00:15 UTC.

The county was under a tornado watch, issued at 17:53 UTC and running to 03:00 UTC.

Issued (UTC)ExpiredProductOffice
17:53 UTC03:00 UTCTornado WatchTSA
23:08 UTC00:15 UTCTornado WarningTSA
23:49 UTC00:30 UTCTornado WarningTSA
23:53 UTC01:00 UTCSevere Thunderstorm WarningTSA
00:19 UTC01:15 UTCSevere Thunderstorm WarningTSA
00:29 UTC01:00 UTCTornado WarningTSA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a High Risk, with a 0.45 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:44 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 24, 6:08 PM CDT, 41 minutes earlier.

Area forecast discussion, May 24, 6:08 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT TUE MAY 24 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

MAIN CONCERN IS DEFINITELY WITH THE CONVECTION THAT IS VERY NEAR
THE I35 CORRIDOR AT PRESENT...MOVING EAST. BVO/TUL/RVS WILL BE
IMPACTED AROUND 01Z PER DISTANCE/SPEED TOOL...WITH MLC FOLLOWING
AROUND 02Z...AND FYV/XNA/FSM AROUND 04 TO 05Z. WILL CARRY TEMPOS
FOR THE MAIN IMPACT TIME FRAME WITH IFR CONDITIONS LIKELY.
TERMINALS MAY BE THREATENED BY SEVERE WINDS/HAIL...AND INDIVIDUAL
TAFS WILL BE AMENDED WHEN A HIGHER CONFIDENCE THAT THE INDIVIDUAL
TERMINAL WILL SEE THOSE THREATS. WINDS WILL SHIFT TO THE WEST
TOMORROW AS THE UPPER LOW MOVES OVERHEAD...AND SCATTERED SHOWERS
MAY IMPACT ALL TERMINALS EXCEPT MLC/FSM DURING THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT TUE MAY 24 2011/

DISCUSSION...
CURRENTLY...THUNDERSTORM ACTIVITY HAS INITIATED ACROSS WESTERN
OKLAHOMA ALONG A DRYLINE ASSOCIATED WITH A FRONTAL BOUNDARY
STRETCHED OVER NORTHERN TEXAS AND CENTRAL KANSAS. THIS
DEVELOPMENT WILL BE THE MAIN FOCUS WITHIN THE FORECAST PACKAGE.

AHEAD OF THE DRYLINE...A SOUTHERLY LOW LEVEL WIND FIELD HAS PUSHED
LOW 70S DEWPOINTS AND SFC TEMPS INTO THE 80S. WITHIN THE WARM
SECTOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP
ALONG THE DRYLINE AND SPREAD NORTHEAST INTO AND ACROSS THE CWA. A
HIGHLY UNSTABLE ATMOSPHERE WITH STEEP MID- LEVEL LAPSE
RATES...CAPE VALUES IN THE 3000-5000 J/KG RANGE...AND 40-60KT
0-6KM SHEAR WILL ALLOW FOR THUNDERSTORMS TO QUICKLY INITIATE AND
BECOME SEVERE. VERY LARGE HAIL...DAMAGING WINDS AND POSSIBLE
STRONG TORNADOES WILL BE CAPABLE THIS EVENING AND INTO THE
OVERNIGHT HOURS AS THE DRYLINE AND FRONTAL BOUNDARY TRANSLATE
ACROSS OKLAHOMA.

A GENERAL MODEL CONSENSUS INDICATES THAT THE FRONTAL BOUNDARY IS
EXPECTED TO OVERTAKE THE DRYLINE LATE TONIGHT AS AN UPPER LEVEL
CUT OFF LOW MOVES INTO KANSAS. THIS WILL PUSH THE SEVERE WEATHER
POTENTIAL INTO CENTRAL AND EASTERN ARKANSAS DURING THE MORNING
HOURS WEDNESDAY. CHANCES FOR PRECIP WILL CONTINUE ON THE BACKSIDE
OF THE LOW PRIMARILY ACROSS THE NORTHERN HALF OF THE CWA THROUGH
THURSDAY AS THE CUT OFF LOW PUSHES OFF TO THE EAST. BEHIND THE
FRONTAL BOUNDARY RAIN SHOWERS LOOK TO BE THE PREDOMINATE PRECIP
TYPE WEDNESDAY NIGHT AND THURSDAY. WITHIN THIS TIME FRAME TEMPS
SHOULD BE COOLER BY THURSDAY WITH HIGHS IN THE UPPER 60S AND 70S.
FOLLOWED A BLEND OF GUIDANCE AND THE PREVIOUS FORECAST PACKAGE FOR
TEMPS WITHIN THE SHORT TERM.

MODELS BEGIN TO DIVERGE STARTING FRIDAY WITH A SHORT WAVE MOVING
ACROSS THE PLAINS. GFS LOOKS TO BE MORE AGGRESSIVE WITH THE
SYSTEM...HAVING PRECIP DEVELOP OVER THE REGION FRIDAY AND
SATURDAY...WHILE THE ECMWF IS A BIT SLOWER. WILL CONTINUE THE 20
POPS FOR FRIDAY/SATURDAY AS WAS MENTIONED IN THE PREVIOUS
FORECAST. A DOME OF HIGH PRESSURE LOOKS TO SET UP FOR THE START OF
THE NEXT WORK WEEK...WHICH SHOULD ALLOW FOR A MORE NEAR SUMMER
LIKE FEEL WITH TEMPS IN THE 80S TO NEAR 90 DEGREES. USED A BLEND
OF MODELS FOR TEMPS DURING THE EXTENDED TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  65  78  56 /  30  80  30  20
FSM   86  68  84  59 /  10  80  20  20
MLC   86  68  84  59 /  10  70  10  10
BVO   84  62  74  56 /  30  80  40  30
FYV   80  66  79  56 /  10  80  40  30
BYV   82  65  78  55 /  10  70  30  30
MKO   83  67  80  57 /  20  80  20  20
MIO   83  66  73  55 /  20  80  40  40
F10   84  65  80  57 /  30  80  20  10
HHW   87  70  86  60 /   0  70  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

AVIATION...22
Hazardous weather outlook, May 24, 4:50 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT TUE MAY 24 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CDT TUE MAY 24 2011

...TORNADIC OUTBREAK UNFOLDING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...MUCH OF EASTERN OKLAHOMA AND ALL NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
TORNADIC SUPERCELLS HAVE DEVELOPED ACROSS CENTRAL OKLAHOMA AND
WILL CONTINUE EASTWARD INTO NORTHEAST OKLAHOMA THIS EVENING.
ADDITIONAL STORMS ACROSS NORTH TEXAS AND SOUTHERN OKLAHOMA
ARE EXPECTED TO BECOME TORNADIC THIS EVENING...AND TRACK
INTO SOUTHEAST OKLAHOMA AND EVENTUALLY WESTERN ARKANSAS
AFTER SUNSET.  VIOLENT TORNADOES HAVE ALREADY OCCURRED WITH
THIS WEATHER EVENT...AND ADDITIONAL LONG TRACK VIOLENT
TORNADOES ARE LIKELY DURING THE EVENING AND POSSIBLY
OVERNIGHT HOURS.

WIDESPREAD FLOODING CONTINUES ACROSS MUCH OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS...WITH SEVERAL LARGE STEM
RIVERS IN FLOOD STATUS.  ADDITIONAL RAINS TONIGHT WILL
WORSEN ONGOING FLOODING...AND RESIDENTS SHOULD BE PREPARED
FOR RAPID WATER RISES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK WILL BE REQUIRED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE ON WEDNESDAY...HOWEVER
THE RISK OF SEVERE WEATHER WILL BE MUCH LESS THAN IN
RECENT DAYS.  ADDITIONAL THUNDERSTORM CHANCES WILL RETURN
FRIDAY AND SATURDAY WITH A LIMITED RISK OF SEVERE WEATHER.
MORE TRANQUIL WEATHER IS EXPECTED FOR THE LATTER HALF OF
THE UPCOMING HOLIDAY WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 24, 1:22 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     3 S ALTUS               35.40N 93.76W
05/23/2011                   FRANKLIN           AR   DEPT OF HIGHWAYS

            SVR364 TREES AND POWERLINES DOWNED IN THE DENNING AREA.

&&

GEW
Local storm report, May 24, 1:46 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      CHELSEA                 36.54N 95.43W
05/23/2011                   ROGERS             OK   FIRE DEPT/RESCUE

            FFW040 - WATER OVER SEVERAL ROADS. TWO ROADS CLOSED.

&&

GEW

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lamont, OK (KLMN), 12:00Z

11.8 hours before the tornado, 88 km from the path. May 24, 2011.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 434 joules per kilogram, CIN -401, lifted condensation level 684 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lamont, OK at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 375 square meters per square second, 0 to 6 km bulk shear 46 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-401 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
46 kt
0-1 km bulk shear
34 kt
0-1 km storm-relative helicity
375 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9
0-3 km lapse rate
2.9 K/km

Open this sounding in Storm Lab

The radar

The Tulsa radar (KINX), 95 km away, was scanning. The volume nearest the touchdown began at 23:49 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:02 UTCTSTM WND GST 612 Nw Ponca CityKay, OK
22:30 UTCTSTM WND GST 588 E NewkirkKay, OK
23:45 UTCTORNADO10 W HominyOsage, OKBEGINNING POINT OF 2.8 MILE LONG TORNADO THAT DOWNED TREES AND POWER LINES. RATED EF-1.
23:50 UTCTSTM WND DMGPawneePawnee, OKTOR081- TREES DOWNED IN PAWNEE.
23:50 UTCTORNADO10 Nw HominyOsage, OKBEGINNING POINT OF A 17 MILE LONG TORNADO THAT BLEW DOWN POWER POLES AND TREES. RATED EF-2.
23:57 UTCTSTM WND GST 671 W HominyOsage, OK
00:10 UTCTSTM WND DMG2 W PawhuskaOsage, OKHOUSE DESTROYED AND TREES DOWN. POSSIBLE TORNADO. ABOUT ONE MILE FROM AIRPORT.
00:15 UTCTSTM WND DMGClevelandPawnee, OKSVR-367 TREES AND SOME POWERLINES DOWNED IN CLEVELAND.
00:16 UTCTSTM WND DMG1 Ne PawhuskaOsage, OKTREES REPORTED DOWN FROM THE WIND. LOCATION APPROXIMATE.
00:18 UTCTSTM WND GST 60HallettPawnee, OK
00:20 UTCTSTM WND DMG4 W PawhuskaOsage, OK10 INCH TREES DOWN AND ACROSS HIGHWAY 60
00:30 UTCTSTM WND GST 70MannfordCreek, OK70 TO 80 MPH GUSTS. POWER LINE FLASHES.
00:35 UTCTSTM WND DMGBartlesvilleWashington, OKFRANK PHILLIPS AND VIRGINIA AVE. CHURCH DAMAGED. HOSPITAL ALSO DAMAGED AT FRANK PHILLIPS NEAR HWY 75.
00:50 UTCTSTM WND DMG5 W CollinsvilleTulsa, OKSHINGLES OFF ROOF AND DOUBLE WIDE GARAGE DOOR CREASED BY WIND.
00:53 UTCTSTM WND GST 603 W Sand SpringsTulsa, OKESTIMATED 50 TO 60 MPH.
01:00 UTCTSTM WND GST 664 Nw SkiatookOsage, OKSVR368

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2011 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of May 24, 2011

47 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 242:35 PM CDTEF0Haskell, KS0.550
May 242:10 PM MDTEF0Prowers, CO0.375
May 243:20 PM CDTEF3Blaine, OK13.288012
May 243:31 PM CDTEF3Caddo, OK8.6800
May 243:34 PM CDTEF0Gray, KS0.450
May 243:45 PM CDTEF0Finney, KS0.350
May 243:47 PM CDTEF0Major, OK0.780
May 243:50 PM CDTEF5El Reno–Piedmont tornado, OK63.11,7609181
May 244:55 PM EDTEF0Russell, VA4.250$30,000
May 244:37 PM CDTEF0Canadian, OK1.550
May 244:52 PM CDTEF2Stafford, KS11.850021
May 245:06 PM CDTEF4Chickasha tornado, OK33.3880148
May 245:09 PM CDTEF1Barton, KS5.1751$250,000
May 245:20 PM CDTEF0Rush, KS0.675
May 245:26 PM CDTEF4Goldsby tornado, OK23.188061
May 245:35 PM CDTEF0Rush, KS6.21,200
May 245:45 PM CDTEF0McClain, OK0.750
May 245:46 PM CDTEF0Montague, TX0.030
May 245:50 PM CDTEF2Payne, OK10.488018
May 246:01 PM CDTEF1Pawnee, KS4.7200$110,000
May 246:02 PM CDTEF1McClain, OK0.540
May 246:27 PM CDTEF0Rush, KS1.3150
May 246:36 PM CDTEF2Pottawatomie, OK2.05032
May 246:40 PM CDTEF0Montague, TX0.030
May 246:44 PM CDTEF1Osage, OK2.8440
May 247:11 PM CDTEF0Barton, KS0.450
May 247:22 PM CDTEF0Barton, KS3.450
May 247:30 PM CDTEF1Johnston, OK5.51,200
May 247:34 PM CDTEF0Cooke, TX1.6100
May 247:38 PM CDTEF0Wise, TX0.030$2,000
May 247:38 PM CDTEF0Parker, TX0.440$10,000
May 247:45 PM CDTEF0Tarrant, TX1.750$1,000
May 247:50 PM CDTEF0Ellsworth, KS0.550
May 247:51 PM CDTEF2Denton, TX1.5220$750,000
May 248:23 PM CDTEF1Dallas, TX1.4500$150,000
May 248:42 PM CDTEF2Wagoner, OK10.2400$110,000
May 249:13 PM CDTEF2Wagoner, OK4.4450$400,000
May 249:48 PM CDTEF1Delaware, OK7.0150
May 249:48 PM CDTEF0Dallas, TX0.030
May 249:50 PM CDTEF1Latimer, OK2.5300
May 2410:06 PM CDTEF1Delaware, OK6.0150
May 2410:14 PM CDTEF0LeFlore, OK1.5100
May 2410:43 PM CDTEF0Kaufman, TX0.020
May 2410:44 PM CDTEF2LeFlore, OK12.01,760$100,000
May 2411:37 PM CDTEF1Crawford, OK to AR5.2800$50,000
May 2411:53 PM CDTEF4Etna–Centerpoint tornado, AR45.72,200427$9.1 million
May 2412:25 AM CDTEF3Johnson, AR29.01,43014$13 million

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.